# SDR CA980311006

- Difficulty date: January 26, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Cessna 172P
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW19001
- Condition: Stuck
- Location: Engine
- Component: Cylinder, O5K21100
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE AT 2,400 RPM THE ENGINE ABRUPTLY LOST 200 RPM AND BEGAN TO RUN VERY ROUGH. AFTER LANDING THE FAULT COULD NOT BE DUPLICATED. SUSPECT EXHAUST VALVE(S) STICKING INTERMITTENTLY. LYCOMING SERVICE BULLETIN 388B CARRIED OUT. ALL EXHAUST VALVE GUIDES WERE REAMED AND TAPPET CLEARANCES CHECKED WITHIN LIMITS. ENGINE REASSEMBLED AND EXTENSIVE GROUND RUN-UP CARRIED OUT. NO FAULT FOUND, AIRCRAFT RETURNED TO SERVICE.
